Kentucky, 2025

Flooding in Kentucky, February 15 to 19, 2025

February 15 to 19, 2025 · NWS RLX · 17 events in 4 counties and zones

Light showers started to arrive into northeast Kentucky on the evening of February 14th, with more substantial rain spreading across the area overnight into the 15th as a warm front approached from the south. While precipitation coverage eroded from southeast Ohio and northwest West Virginia during the afternoon, moderate to heavy rain continued to trail across northeast Kentucky.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Light showers started to arrive into northeast Kentucky on the evening of February 14th, with more substantial rain spreading across the area overnight into the 15th as a warm front approached from the south. While precipitation coverage eroded from southeast Ohio and northwest West Virginia during the afternoon, moderate to heavy rain continued to trail across northeast Kentucky. This precipitation band lifted north with a front during the night, then a passing low pushed additional showers through with a cold front on the 16th. Rain turned to snow as cold air moved in behind the front, then light snow showers lingered into the 17th. Two to three inches of rain led to widespread flooding and many road closures across northeast Kentucky.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 15, 6:55 PM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Feb 15, 6:55 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
655 PM EST Sat Feb 15 2025

.SYNOPSIS...
Low pressure system brings high confidence in significant flooding
this weekend. Snow to end the event. Cold next week with snow around
mid-week.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
As of 650 PM Saturday...

Have allowed the Winter Weather Advisory to expire as
temperatures have risen above freezing.

As of 233 PM Saturday...

Key Points:

  * Winter Weather Advisory remains in effect for higher elevations
    of Pocahontas and Randolph counties until 7 PM this evening.

  * Flood Watch remains in effect for the entire area through Sunday night.

  * High Wind Watch was upgraded to a Wind Advisory for the higher elevations
    of our northeast mountains in effect from 10 AM Sunday to 1 PM Monday.

With temperatures around 32F, decided to keep winter weather advisory in
effect until 7 PM this evening. WAA should bring temperatures above freezing
by late afternoon or evening.

A prolonged period of moderate to heavy rain will continue across
southern WV and SW VA this afternoon and evening. Light to moderate
rain will be possible across portions of SE OH and northern half of
WV through this evening. Then, the warm front should lift north
later this evening spreading rain across the rest of the area
overnight. This will pose a threat for flooding of creeks, small
streams, river, and low lying and poor drainage areas further north
affecting the rest of the area with precipitation through Sunday.
Therefore, a Flash Flood Watch remains in effect for the entire area
until Sunday night.

The pressure gradient tightens up as a surface low pressure
approaches from the west, crossing with a cold front Sunday morning.
This front will bring additional convective rain showers, with
higher rainfall rates across the area on Sunday. Blended NBM with
the GFS solution for Sunday, permitting rain to transition to
rain showers while decreasing in intensity and coverage. Much
colder air behind the cold front will transition rain into snow
starting across SE OH by early Sunday afternoon, and then
spreading east into the eastern mountains.

Winds will increase behind the front on Sunday, with gusts up to 35
mph across the lowlands, and up to 57 mph along the higher peaks
of our northeast mountains. Decided to upgrade the watch to a Wind
Advisory for higher elevations of Pocahontas and Randolph counties
from 10 AM Sunday to 1 PM Monday.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH MONDAY NIGHT/...
As of 245 PM Saturday...

Key Points:

* Heavy snow continues in the mountains Sunday night, tapering off
  on Monday

* Blowing and drifting of mountain snow may enhance travel impacts
  Sunday night into Monday

* Windy conditions in the mountains and breezy conditions in the
  lowlands continue Monday with wet soils, some tree damage may occur

Surface low pressure continues to eject into the Canadian Maritimes
Sunday night. Cold advection on breezy to windy northwesterly flow
will continue to drive temperatures down from just over the freezing
mark to the upper teens/lower 20s over the lower elevations and
lower teens in the mountains by Monday morning. Moisture
contribution from the Upper Great Lakes looks decent, but somewhat
short lived during this period, with additional upslope enhanced
liquid equivalents of perhaps a third to half an inch. The bulk of
model guidance does show snow liquid ratios approaching 20:1 during
the period, but forecast moisture profiles could be a little tenuous
to support snow/liquid ratios this high. Overall, think confidence
high enough to upgrade existing Winter Weather Advisories to Winter
Storm Warnings for the highest elevations with 5 to 8 inches of
snowfall expected. Impacts will be enhanced by blowing and drifting
of high ratio snow with winds gusting 45 to 55 mph. While blizzard
conditions may exist for a period, especially along the highest
ridgetops, generally think this is best handled by a Winter Storm
Warning. May also see a brief period where wind chills touch
criteria along the highest ridgetops Monday morning, but given the
substantial number of products out, will hold off on issuing
anything for that this early. Will also expand Winter Weather
Advisories out to most of the neighboring zones where 3 to 5 inches
of snow can be expected. Across the remainder of the lowlands,
accumulating snow showers will be possible, likely concentrated in
lake enhanced streamers late Sunday night into Monday. At this time,
this doesn't look to approach advisory type levels, but could be
impactful for the Monday morning commute given recent rainfall
washing away snow abatement.

In addition to strong winds across the highest elevations, winds
will be breezy across the lower elevations Sunday night into Monday
with gusts generally 25 to 35 mph. Coupled with very wet soil
conditions, these winds may be sufficient to toppled shallow rooted
trees and may cause some power outages.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 240 PM Saturday...

Key Point:

* Still some uncertainty, but confidence is building for a potential
  all elevation snow event Wednesday into Thursday

Dry, but cold conditions are expected Tuesday with morning lows in
the mid teens to lower 20s and afternoon highs only rising to near
freezing.

The next weather maker is just coming onshore today across the
PacNW, so should see some higher quality sampling for subsequent
model runs. For now, guidance is converging toward a fairly quick
hitting system moving into the TN Valley early Wednesday
morning, crossing into our area during the day Wednesday and
departing by Wednesday night. Model consensus currently keeps
the rain/snow line just to our south yielding an all snow event,
but could certainly see this change with even a minor change in
the low's track. Probabilistic guidance givens 50% chance or
greater for 4 inches or more in 24 hours from US-50 and south
Wednesday morning through Thursday morning. Some additional
upslope enhanced snow may linger in the mountains well into the
day Thursday.

Quiet weather then briefly returns with another disturbance possible
for next weekend.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 645 PM Saturday...

A band of rain associated with a warm front will lift northward
across the area causing IFR conditions. Later tonight, some
areas of West Virginia and southwest Virginia will improve to
MVFR or VFR conditions, A cold front will then push through
Sunday morning, causing some MVFR to IFR conditions. Behind the
front generally MVFR conditions can be expected until some snow
develops late Sunday, causing some more IFR conditions.

A strong low level southwesterly jet can be expected in advance
of the cold front. Locations in southeast Ohio and northwest
West Virginia can expect some low level wind shear. Behind the
cold front strong and gusty northwesterly winds can be expected.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing and intensity of restrictions could
vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                                 SUN
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EST 1HRLY       19   20   21   22   23   00   01   02   03   04   05   06
CRW CONSISTENCY  H    H    L    M    H    H    M    M    H    M    M    M
HTS CONSISTENCY  M    M    L    L    L    H    H    M    M    H    H    M
BKW CONSISTENCY  H    H    L    M    H    H    H    H    H    H    M    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
PKB CONSISTENCY  H    M    M    L    M    H    H    M    H    H    H    H
CKB CONSISTENCY  M    M    H    H    M    H    H    H    M    M    M    M

AFTER 00Z MONDAY...
IFR conditions possible once again late this weekend and next
week in snow, especially across the mountains.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through late Sunday night for WVZ005>011-013>020-
     024>034-039-040-515>526.
     Winter Weather Advisory from 1 PM Sunday to 10 AM EST Monday
     for WVZ039-040-520-521-525.
     Winter Storm Warning from 1 PM Sunday to 10 AM EST Monday for
     WVZ522-523-526.
     Wind Advisory from 10 AM Sunday to 1 PM EST Monday for WVZ523-
     526.
OH...Flood Watch through late Sunday night for OHZ066-067-075-076-
     083>087.
KY...Flood Watch through late Sunday night for KYZ101>103-105.
VA...Flood Watch through late Sunday night for VAZ003-004.

&&

SYNOPSIS...ARJ/JP
NEAR TERM...RPY/ARJ
SHORT TERM...JP
LONG TERM...JP
AVIATION...RPY
Hazardous weather outlook, Feb 15, 6:58 PM EST, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
658 PM EST Sat Feb 15 2025

WVZ523-526-170000-
Northwest Pocahontas-Southeast Randolph-
658 PM EST Sat Feb 15 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT...
...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 1 PM EST MONDAY...
...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 PM SUNDAY TO 10 AM
EST MONDAY...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.
   Winter Storm Warning.

Accumulating snow is possible around the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ522-170000-
Southeast Webster-
658 PM EST Sat Feb 15 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT...
...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 PM SUNDAY TO 10 AM
EST MONDAY...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Storm Warning.

Accumulating snow is possible around the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ516-518-524-170000-
Southeast Raleigh-Southeast Fayette-Southeast Pocahontas-
658 PM EST Sat Feb 15 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT...

This Hazardous Weather Outlook is for portions of northeast and
southeast West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Accumulating snow is possible around the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ039-040-520-521-525-170000-
Upshur-Barbour-Southeast Nicholas-Northwest Webster-
Northwest Randolph-
658 PM EST Sat Feb 15 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO
10 AM EST MONDAY...

This Hazardous Weather Outlook is for portions of northeast,
northern and southeast West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Weather Advisory.

Accumulating snow is possible around the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ032-170000-
Taylor-
658 PM EST Sat Feb 15 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT...

This Hazardous Weather Outlook is for portions of central West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Accumulating snow is possible around the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>031-033-034-515-517-519-170000-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-McDowell-Wyoming-Northwest Raleigh-
Northwest Fayette-Northwest Nicholas-
658 PM EST Sat Feb 15 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia, and portions of central, northern,
southeast, southern and western West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Accumulating snow is possible around the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Feb 15, 7:42 PM EST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
742 PM EST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     Flash Flood      Daniels                 37.73N 81.13W
02/15/2025                   Raleigh            WV   911 Call Center

            High water in the 1200 block of C & O Dam Rd
            near Whitney Ct.

&&
Local storm report, Feb 15, 8:07 PM EST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
807 PM EST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     Flash Flood      Welch                   37.43N 81.59W
02/15/2025                   McDowell           WV   Trained Spotter

            Multiple pictures from trained spotter in
            downtown Welch, WV. Water surrounding homes
            and businesses in the area, 7 feet of water
            underneath bridges, cars stranded.

&&
Local storm report, Feb 15, 8:09 PM EST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
809 PM EST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     Flash Flood      1 ESE Logan             37.84N 81.96W
02/15/2025                   Logan              WV   911 Call Center

            Logan County 911 center reports Stollings
            Bypass Road is underwater.

&&
Local storm report, Feb 15, 8:12 PM EST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
812 PM EST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     Flash Flood      Red Jacket              37.65N 82.14W
02/15/2025                   Mingo              WV   911 Call Center

            Residences are flooded in the 2100 block of
            state route 65.

&&
Local storm report, Feb 15, 8:21 PM EST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
821 PM EST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     Flash Flood      1 S Welch               37.41N 81.58W
02/15/2025                   McDowell           WV   911 Call Center

            Flash flooding on Riverside Dr in Welch
            before the Havaco bridge. Reports of people
            trapped in vehicles.

&&
Local storm report, Feb 15, 8:24 PM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
824 PM EST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     Flash Flood      1 NE Beaver             37.75N 81.13W
02/15/2025                   Raleigh            WV   911 Call Center

            High water in the 200 block of Airport Road
            near Beaver, WV.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 flood. Local standard time, as filed.

Flood, Lawrence

When
February 15, 8:26 PM EST to February 16, 7:12 PM EST
Where
Lawrence County, 1.23 mi NNE of Martha to 2.02 mi S of Hannah
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.015, -82.908

Blaine Creek near Blaine exceeded a bankfull level of 17 feet on the night of February 15th. The creek crested around 18.5 feet early the next morning, then gradually receded below bankfull the evening of the 16th. While the creek was out of its banks, flooding occurred along the intersection of Left Fork and Right Fork Laurel Roads, low sections along KY Route 32, and in the back lot and playground of Blaine Elementary School.

Flood, Carter

When
February 15, 11:16 PM EST to February 16, 4:09 AM EST
Where
Carter County, 0.34 mi WNW of Limestone to 0.72 mi NW of Globe
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.272, -83.206

Tygarts Creek above Olive Hill exceeded a bankfull level of 10 feet on the night of February 15th. After cresting just over 13 feet overnight, the creek lowered back into its banks before sunrise on the 16th. Before doing so, however, flooding occurred within fields, low sections of Biggs Bridge Road, and Bond Hollow Road.

Flood, Carter

When
February 15, 11:25 PM EST to February 16, 1:30 PM EST
Where
Carter County, 0.53 mi S of Denton to 0.1 mi NNW of Gollihue
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.263, -82.868

Route 773 was closed due to flooding along Straight Creek east of Hitchins.

Flood, Greenup

When
February 15, 11:56 PM EST to February 17, 9:35 AM EST
Where
Greenup County, 1.38 mi S of Load to 1.5 mi S of Load
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.530, -82.970

Water rose over the road at the intersection of State Route 7 and Osbourne Cemetery Road.

Flood, Greenup

When
February 16, 12:29 AM EST to February 17, 9:35 AM EST
Where
Greenup County, 0.5 mi NNE of Argillite to 0.37 mi NNE of Argillite
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.486, -82.816

Water rose over the roadway near the intersection of Fraley Cemetery Road and Culp Creek.

Flood, Carter

When
February 16, 12:45 AM EST to 1:30 PM EST
Where
Carter County, 0.21 mi E of Rockcrusher to 0.14 mi ESE of Poplar
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.430, -83.126

Route 2 was blocked by flooding near Carter.

Flood, Boyd

When
February 16, 12:50 AM EST to February 17, 12:00 AM EST
Where
Boyd County, 1.12 mi WSW of Garner to 0.81 mi WSW of Garner
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.295, -82.750

Water covered Long Branch in Rush for a period of time.

Flood, Boyd

When
February 16, 12:50 AM EST to February 17, 12:00 AM EST
Where
Boyd County, 0.22 mi NE of Mavity to 1.02 mi NNE of Alley
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.352, -82.698

Flooding was observed near Rush on Walker Lane, Four Mile Road, Big Run Trace, Old Trace Road, and Mary Lane.

Flood, Boyd

When
February 16, 12:50 AM EST to 11:50 PM EST
Where
Boyd County, 1.83 mi NNW of Princess to 1.88 mi NNW of Princess
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.406, -82.758

Flooding was observed along Green Springer Road.

Flood, Greenup

When
February 16, 1:17 AM EST to February 17, 9:35 AM EST
Where
Greenup County, 1.38 mi N of Bellefonte to 1.11 mi SE of Flatwoods
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.500, -82.680

Flooding was observed on Diederich Boulevard and Addington Drive.

Flood, Carter

When
February 16, 2:00 AM EST to 1:30 PM EST
Where
Carter County, 0.43 mi SW of Pactolus to 0.41 mi S of Pactolus
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.365, -82.935

Route 1910 was flooded at Little Sandy River.

Flood, Carter

When
February 16, 2:00 AM EST to 1:30 PM EST
Where
Carter County, 0.88 mi NE of Grayson to 0.54 mi NE of Grayson
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.340, -82.940

East Midland Trail was closed due to flooding in Grayson.

Flood, Carter

When
February 16, 2:56 AM EST to February 17, 7:27 AM EST
Where
Carter County, 1.04 mi N of Leon to 0.9 mi SW of Curve
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.295, -82.981

The Little Sandy River at Grayson exceeded its flood stage of 21 feet early on the 16th of February, then continued to rise to a crest around 24.4 feet during the afternoon. The river slowly receded back below flood stage the morning of the 17th. This resulted in flooding of low spots along Route 773 and Jackson Road, buildings next to the gage, and farmland and outbuildings along the river.

Flood, Carter

When
February 16, 3:15 AM EST to 1:30 PM EST
Where
Carter County, 0.25 mi W of Olive Hill to 0.12 mi E of Limestone
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.299, -83.175

Route 986 was closed due to flooding just south of Olive Hill.

Flood, Lawrence

When
February 16, 7:00 PM EST to 8:50 PM EST
Where
Lawrence County, 1.05 mi ENE of Holt to 1.11 mi ENE of Holt
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.088, -82.583

Flooding was observed on State Route 644 near South Highway 3.

Flood, Boyd

When
February 17, 1:55 PM EST to February 19, 1:00 PM EST
Where
Boyd County, 1.07 mi N of Bellefonte to 1.54 mi NNW of Catlettsburg
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.495, -82.679

The Ohio River at Ashland exceeded its flood stage of 52 feet on the afternoon of February 17th, then rose to a crest of around 54.9 feet the next afternoon. The river slowly receded, and fell back below flood stage the afternoon of the 19th. Minor flooding of roads in low lying areas occurred in the midst of the river spilling out of its banks.

Flood, Greenup

When
February 17, 10:47 PM EST to February 19, 11:23 AM EST
Where
Greenup County, 0.7 mi ESE of Lloyd to 0.95 mi WNW of Greenup
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.617, -82.858

The Ohio River at Lloyd Greenup Lock exceeded its flood stage of 54 feet on the night of February 17th, then rose to a crest around 55.6 feet the next afternoon. The river then returned below flood stage on the morning of the 19th. While the river was out of its banks, water covered the roadway near the intersection of Brick Union Cemetery Road and Ohio River Road. Low spots along the river also flooded.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2025Every state in 2025This day in weather historyWarnings in Kentucky, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1234596, 1234597, 1234584, 1234592, 1234593, 1234585, 1234571, 1234575, 1234576, 1234594, 1234589, 1234590, 1234598, 1234591, 1234595, 1234605, 1234615.